Wisconsin, 2006Strong Wind in Wisconsin, March 13, 2006
March 13, 2006 · NWS MKX · 12 events in 12 counties and zones
Strong, gusty west-southwest winds ranging up to 39 to 49 kts (45 to 57 mph) affected parts of south-central and southeast Wisconsin during the daytime hours of March 13th. These strong winds were associated with a deep low pressure over Upper Michigan.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong, gusty west-southwest winds ranging up to 39 to 49 kts (45 to 57 mph) affected parts of south-central and southeast Wisconsin during the daytime hours of March 13th. These strong winds were associated with a deep low pressure over Upper Michigan. The usual reports of scattered power outages due to broken tree branches were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 13, 7:09 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 13, 7:09 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 AM CST MON MAR 13 2006
DISCUSSION...VSBYS DOWN TO ONE QUARTER MILE OR LESS ACRS MOST OF
WEST AND SOUTH. EXPC LOW VSBYS TO EXPAND NORTHEAST AS WELL. LOW
VSBYS FM ADVECTION FOG LKLY TO LAST MAX TWO HOURS...BUT RIGHT AT
MORNING COMMUTE TIME...SO HAVE ISSUED DENSE FOG ADVY ENTIRE CWA
FOR THIS MORNING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR WIZ046-WIZ047-WIZ051-
WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-
WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.
&&
MBK
Hazardous weather outlook, Mar 13, 9:05 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 AM CST MON MAR 13 2006
WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
905 AM CST MON MAR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SOME LIGHT SNOW OR SNOW SHOWERS ARE POSSIBLE LATER THIS AFTERNOON
AND TONIGHT. SNOWFALL IS EXPECTED TO REMAIN LIGHT...LESS THAN AN
INCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LMZ643>646-665-141000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS-
905 AM CST MON MAR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT.
SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH WAVES
OF 3 TO 5 FEET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.
In the hours before
Special weather statement, Mar 13, 4:07 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CST MON MAR 13 2006
WIZ046-047-051-052-056>060-062>072-131130-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
407 AM CST MON MAR 13 2006
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.
SHOWERS AND THUNDERSTORMS WILL DIMINISH IN THE FOND DU LAC...
PORT WASHINGTON...MILWAUKEE...WEST BEND AND JUNEAU AREAS
THROUGH 5 AM...BUT CONTINUE AROUND SHEBOYGAN. ADDITIONAL
RAINFALL OF ONE QUARTER TO ONE HALF INCH IS POSSIBLE.
AREAS OF FOG MAY REDUCE THE VISIBILITY TO LESS THAN ONE MILE
LATER THIS MORNING.
MBK
Special weather statement, Mar 13, 4:54 AM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 AM CST MON MAR 13 2006
WIZ046-047-051-052-056>060-062>072-131115-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
454 AM CST MON MAR 13 2006
QUIET WEATHER HAS RETURNED TO THE AREA THIS MORNING. SOME LIGHT
RAIN SHOWERS ARE STILL POSSIBLE ALONG WITH AREAS OF FOG.
DUE TO SOME OF THE HEAVY RAIN THAT OCCURRED OVERNIGHT...WATCH OUT FOR
STANDING WATER IN AREAS PRONE TO LOW LAND FLOODING. SMALL STREAMS
AND CREEKS ARE SWOLLEN DUE TO RAINFALL RUN-OFF WITH A FEW RIVERS IN
SOUTHEAST WISCONSIN NEAR OR JUST ABOVE FLOOD STAGE.
DAVIS
Strong Wind, Fond du Lac
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Fond du Lac forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Strong Wind, Dodge
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Dodge forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Strong Wind, Washington
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Washington forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Strong Wind, Ozaukee
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Ozaukee forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Strong Wind, Iowa
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Iowa forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
Strong Wind, Dane
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Dane forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Strong Wind, Jefferson
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Jefferson forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
Strong Wind, Waukesha
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Waukesha forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Strong Wind, Lafayette
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Lafayette forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
Strong Wind, Green
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Green forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Strong Wind, Rock
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Rock forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Strong Wind, Walworth
- When
- March 13, 10:00 AM CST to 6:00 PM CST
- Where
- Walworth forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Hawaii, March 13 to 14, 20067 deaths · 1 event
- Tornadoes in Missouri, March 13, 20066 injured · $2.7 million · F3 · 3 events
- Tornadoes in Missouri, March 13, 20061 injured · $800,000 · F3 · 2 events
- High Wind in Michigan, March 13 to 14, 20061 death · 2 injured · 52 kt wind · 12 events
- Strong Wind in Ohio, March 13, 20061 death · 1 event
- Tornado in Missouri, March 13, 20062 injured · F2 · 1 event
- Damaging Winds in Indiana, March 13, 2006$290,000 · 60 kt wind · 4 events
- Strong Wind in Illinois, March 13, 20065 injured · $35,000 · 2 events
- Hail and Damaging Wind in Kentucky, March 13, 2006$75,000 · 2.75 in hail · 9 events
- Tornado in Alabama, March 13, 2006$34,000 · F1 · 1 event
- Flash Flooding in Wisconsin, March 13, 2006$60,000 · 2 events
- Lightning Strike in Massachusetts, March 13, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494736, 5494737, 5494738, 5494739, 5494740, 5494741, 5494742, 5494743, 5494744, 5494745, 5494746, 5494747.